An application of classical invariant theory to identifiability in nonparametric mixtures  [ Une application de la théorie classique des invariants dans les mélanges non-paramétriques ]
Annales de l'Institut Fourier, Tome 55 (2005) no. 1, pp. 1-28.

On sait que l'identifiabilité des mélanges multivariés se réduit à une question de géométrie algébrique. Nous résolvons cette question en étudiant des générateurs particuliers dans l'anneau des polynômes à variables vectorielles, invariants sous l'action du groupe symétrique.

It is known that the identifiability of multivariate mixtures reduces to a question in algebraic geometry. We solve the question by studying certain generators in the ring of polynomials in vector variables, invariant under the action of the symmetric group.

DOI : https://doi.org/10.5802/aif.2087
Classification : 13A50,  62G07,  62H12
Mots clés : modèle de mélange, birationel, invariant
@article{AIF_2005__55_1_1_0,
     author = {Elmore, Ryan and Hall, Peter and Neeman, Amnon},
     title = {An application of classical invariant theory to identifiability in nonparametric mixtures},
     journal = {Annales de l'Institut Fourier},
     pages = {1--28},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {55},
     number = {1},
     year = {2005},
     doi = {10.5802/aif.2087},
     zbl = {02162462},
     mrnumber = {2141286},
     language = {en},
     url = {archive.numdam.org/item/AIF_2005__55_1_1_0/}
}
Elmore, Ryan; Hall, Peter; Neeman, Amnon. An application of classical invariant theory to identifiability in nonparametric mixtures. Annales de l'Institut Fourier, Tome 55 (2005) no. 1, pp. 1-28. doi : 10.5802/aif.2087. http://archive.numdam.org/item/AIF_2005__55_1_1_0/

[1] M. V. Catalisano; A. V. Geramita; A. Gimigliano Ranks of tensors, secant varieties of Segre varieties and fat points, Linear Algebra Appl., Volume 355 (2002), pp. 263-285 | Article | MR 1930149 | Zbl 1059.14061

[2] M. V. Catalisano; A. V. Geramita; A. Gimigliano Erratum to ``Ranks of tensors, secant varieties of Segre varieties and fat points'', Linear Algebra Appl., Volume 367 (2003), p. 347-348 | Article | MR 1976931 | Zbl 01917824

[3] L. D. Garcia; M. Stillman; B. Sturmfels Algebraic geometry of Bayesian networks (e-print, http://arXiv.org/abs/math.AG/0301255)

[4] I. M. Gel'fand; M. M. Kapranov; A. V. Zelevinsky Discriminants, resultants, and multidimensional determinants, Mathematics: Theory \& Applications, Birkhäuser, Boston, MA, 1994 | MR 1264417 | Zbl 0827.14036

[5] L. A. Goodman Exploratory latent structure analysis using both identifiable and unidentifiable models, Biometrika, Volume 61 (1974), pp. 215-231 | Article | MR 370936 | Zbl 0281.62057

[6] P. Hall; X.-H. Zhou Nonparametric estimation of component distributions in a multivariate mixture, Ann. Statist., Volume 31 (2003), pp. 201-224 | Article | MR 1962504 | Zbl 1018.62021

[7] P. Hall; A. Neeman; R. Pakyari; R. Elmore Nonparametric inference in multivariate mixtures (To appear)

[8] J. M. Landsberg; L. Manivel On the ideals of secant varieties to Segre varieties (e-print, http://arXiv.org/abs/math.AG/0311388) | Zbl 1068.14068

[9] B.G. Lindsay Mixture Models: Theory Geometry and Applications (1995) | Zbl 1163.62326

[10] G.J. Mac; Lachlan; D. Peel Finite Mixture Models, John Wiley & Sons, 2000

[11] A. Mattuck The field of multisymmetric functions, Proc. Amer. Math. Soc., Volume 19 (1968), p. 764-765 | MR 225774 | Zbl 0159.05303

[12] M. Nagata On the normality of the Chow variety of positive 0-cycles of degree m in an algebraic variety (Mem. Coll. Sci. Univ. Kyoto A. Math.) Volume 29 (1955), pp. 165-176 | Zbl 0066.14701

[13] A. Neeman Zero cycles in n , Advances in Math., Volume 89 (1991), pp. 217-227 | Article | MR 1128613 | Zbl 0787.14004

[14] E. Netto Vorlesungen über Algebra, Teubner Verlag, Leipzig, 1896 | JFM 27.0058.01

[15] H. Teicher Identifiability of mixtures, Ann. Math. Statist., Volume 32 (1961), pp. 244-248 | Article | MR 120677 | Zbl 0146.39302

[16] H. Teicher Identifiability of finite mixtures, Ann. Math. Statist., Volume 34 (1963), pp. 1265-1269 | Article | MR 155376 | Zbl 0137.12704

[17] D.M. Titterington; A.F. Smith; U.E. Makov Statistical Analysis of Finite Mixture Distributions, John Wiley \& Sons, 1985 | MR 838090 | Zbl 0646.62013

[18] H. Weyl The Classical Groups. Their Invariants and Representations, Princeton University Press, Princeton N.J., 1939 | MR 1488158 | Zbl 0020.20601

[19] S.J. Yakowitz; J. D. Spragins On the identifiability of finite mixtures, Ann. Math. Statist., Volume 39 (1968), pp. 209-214 | Article | MR 224204 | Zbl 0155.25703